Alert archive / Georgia / Freeze Warnings in 2014
Freeze Warning 2, NWS Jacksonville, FL
NWS Jacksonville, FL issued this freeze warning at Jan 3, 2014, 3:50 AM EST for 6 counties in Florida; 12 counties in Georgia. It took effect at Jan 3, 2014, 9:00 PM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2014, 3:50 AM EST (08:50 UTC)
- In effect from
- Jan 3, 2014, 9:00 PM EST
- Expired
- Jan 4, 2014, 6:05 AM EST
- In force
- 9 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL, Appling County, GA, Atkinson County, GA, Bacon County, GA, Brantley County, GA, Camden County, GA, Clinch County, GA, Coffee County, GA, Echols County, GA, Glynn County, GA, Jeff Davis County, GA, Pierce County, GA, Wayne County, GA
The radar
The Moody AFB radar (KVAX), 62 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.8 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -273 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this freeze warning went out at Jan 2, 9:15 PM EST, 6 hours 35 minutes earlier.
Area forecast discussion, Jan 2, 9:15 PM EST, 6 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
915 PM EST THU JAN 2 2014
...BLAST OF COLD AIR ON ITS WAY TONIGHT...
915PM UPDATE...THANKS TO COLLAB FROM CHARLESTON WFO...HAVE ISSUED
MARINE WEATHER STATEMENT TO ACCOUNT FOR POSSIBLE BLOW-OUT TIDES
AROUND LOW TIDE OVERNIGHT NEAR 3 AM...WILL RUN ABOUT 2 FEET BELOW
NORMAL ALONG THE SE GA COAST AND 1 FOOT BELOW NORMAL ALONG THE NE FL
COAST.
.UPDATE...
PRE-FRONTAL AXIS OF SHOWERS WITH WIND GUSTS AROUND 30-40 MPH ALONG
A LINE FROM JAX-GNV AT THE MOMENT BUT THE ACTUAL COLD FRONT AND
COLD AIR IS STILL FURTHER UPSTREAM ACROSS SOUTHWEST GEORGIA.
FORECAST REMAINS ON TRACK AS ANY LINGERING ISOLD/SCTD SHOWERS WILL
END BY MIDNIGHT AND COLD AIR POURS INTO THE REGION ON GUSTY
NORTHWEST WINDS AT 15-25 MPH WITH GUSTS TO 30-35 MPH AT TIMES AND
LAKE WIND ADVISORY IS IN EFFECT FOR ALL LOCATIONS THROUGH 6 AM
FRIDAY MORNING. TEMPS WILL FALL RAPIDLY AFTER MIDNIGHT WITH UPPER
20S SE GA AND LOWER/MIDDLE 30S NE FL POSSIBLE TOWARDS MORNING AND
FREEZE WARNING OVER INLAND AREAS LOOKS ON TRACK. MAIN IMPACT WITH
THIS EVENT WILL BE THE COMBINATION OF THE BRISK NORTHWEST WINDS
AND COLD TEMPS TO PROVIDE FOR WIND CHILLS IN THE TEENS ACROSS SE
GA AND 20S ACROSS NE FL BY MORNING AND WIND CHILL ADVISORY OF 25
DEGREES OR BELOW IN NE FL LOOKS LIKE A GOOD BET...AND WILL BE VERY
CLOSE TO THE 15 DEGREE CRITERIA NEEDED FOR SE GA...BUT NOT
CONFIDENT ENOUGH TO ISSUE WIND CHILL ADVISORY WITH THE UPDATE. NO
DOUBT THAT FRIDAY MORNING WILL BE THE COLDEST CONDITIONS FELT
SINCE LAST WINTER WITH TEMPS CRAWLING THROUGH THE 30S AND ONLY
INTO THE 40S DURING THE AFTERNOON HOURS UNDER MOSTLY SUNNY SKIES
AND BRISK NORTH WINDS AT 15-20G25-30 MPH...PROBABLY JUST BELOW
LAKE WIND ADVISORY CRITERIA. WIND CHILLS WILL REMAIN IN THE TEENS
SE GA AND 20S NE FL ALL MORNING BEFORE REBOUNDING INTO THE 30S
DURING THE AFTERNOON HOURS.
&&
.AVIATION...
SURFACE FRONTAL BOUNDARY WILL MOVE THROUGH AREA TERMINALS EARLY IN
THIS 00Z TAF PERIOD...WITH GUSTY WINDS EXPECTED BEHIND IT. CIGS
WILL LIFT FOLLOWING THIS BOUNDARY WITH CONDITIONS EXPECTED TO
BECOME VFR OVERNIGHT. A PERIOD OF LLWS WILL BE POSSIBLE UNTIL
THE FRONTAL BOUNDARY MOVES THROUGH. THE GUSTY WINDS WILL CONTINUE
THROUGH THE DAY FRIDAY...WITH WINDS SUBSIDING LATE IN THIS 00Z
PERIOD.
&&
.MARINE...
FORECAST LOOKS ON TRACK FOR OCCASIONAL GUSTS TO GALE FORCE NEARSHORE
AND FREQUENT GUSTS TO GALE FORCE OFFSHORE AS THE NORTHWEST WINDS
INCREASE RAPIDLY TONIGHT. WINDS VEER TO THE NORTH AND SLOWLY
DECREASE LATE ON FRIDAY LEAVING SMALL CRAFT ADVISORY CONDS IN
PLACE. SEAS WILL BUILD INTO THE 10-16 FT OFFSHORE AND 6-12 FT
NEARSHORE.
RIP CURRENTS: LOW RISK IN THE OFFSHORE FLOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 28 46 27 57 / 10 0 0 0
SSI 30 45 37 55 / 30 0 0 30
JAX 32 47 32 60 / 40 0 0 20
SGJ 34 47 41 62 / 50 10 20 20
GNV 32 49 30 64 / 40 0 0 0
OCF 34 52 32 68 / 50 0 0 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH FROM FRIDAY EVENING THROUGH SATURDAY MORNING FOR
ALACHUA-BAKER-BRADFORD-COLUMBIA-GILCHRIST-HAMILTON-SUWANNEE-
UNION.
LAKE WIND ADVISORY UNTIL 6 AM EST FRIDAY FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
FREEZE WARNING FROM 3 AM TO 9 AM EST FRIDAY FOR BAKER-COLUMBIA-
HAMILTON-NASSAU-SUWANNEE-UNION.
WIND CHILL ADVISORY FROM 3 AM TO 9 AM EST FRIDAY FOR ALACHUA-
BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-
HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
GA...FREEZE WATCH FROM FRIDAY EVENING THROUGH SATURDAY MORNING FOR
APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COFFEE-
ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-WARE-
WAYNE.
LAKE WIND ADVISORY UNTIL 6 AM EST FRIDAY FOR APPLING-ATKINSON-
BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-COASTAL GLYNN-
COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-
WARE-WAYNE.
FREEZE WARNING FROM 3 AM TO 9 AM EST FRIDAY FOR APPLING-ATKINSON-
BACON-BRANTLEY-CHARLTON-CLINCH-COFFEE-ECHOLS-INLAND CAMDEN-
INLAND GLYNN-JEFF DAVIS-PIERCE-WARE-WAYNE.
AM...GALE WARNING UNTIL 3 PM EST FRIDAY FOR ALTAMAHA SOUND GA TO
FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-FERNANDINA
BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-ST
AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 7 PM EST FRIDAY FOR ALTAMAHA SOUND GA
TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST
AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL OUT
20 NM.
&&
HESS/STRUBLE/GUILLETHazardous weather outlook, Jan 2, 9:15 PM EST, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 915 PM EST THU JAN 2 2014 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-031100- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 915 PM EST THU JAN 2 2014 ...FREEZE WARNING FOR PORTIONS OF INLAND LOCATIONS TONIGHT... ...WIND CHILL ADVISORY FOR ALL OF NORTHEAST FLORIDA TONIGHT... ...LAKE WIND ADVISORY FOR ENTIRE AREA TONIGHT... ...GALE WARNING FOR THE OFFSHORE COASTAL WATERS THIS EVENING THROUGH FRIDAY... ...BLOW-OUT TIDES POSSIBLE LATE TONIGHT DURING THE LOW TIDE CYCLE... ...FREEZE WATCH FOR PORTIONS OF INLAND LOCATIONS FRIDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...REST OF TONIGHT... A COLD FRONT WILL CROSS THE AREA THIS EVENING. MUCH COLDER AND WINDY CONDITIONS WILL DEVELOP IN THE WAKE OF THE FRONT. A FREEZE WARNING AND A LAKE WIND ADVISORY IS IN EFFECT FOR PORTIONS OF THE AREA TONIGHT. A WIND CHILL ADVISORY IS EFFECT TONIGHT FOR NORTHEAST FLORIDA WITH VALUES IN THE MID 20S EXPECTED. WIND CHILLS WILL FALL INTO THE TEENS ACROSS SOUTHEAST GEORGIA. WINDS AND SEAS WILL INCREASE ACROSS THE COASTAL WATERS THIS EVENING...WITH A GALE WARNING FOR THE OFFSHORE WATERS...AND A SMALL CRAFT ADVISORY FOR THE NEARSHORE WATERS. STRONG OFFSHORE WINDS WILL PRODUCE POSSIBLE BLOW-OUT TIDES LATE TONIGHT DURING THE LOW TIDE CYCLE WITH TIDES 1 TO 2 FEET BELOW NORMAL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ELEVATED WINDS AND SEAS WILL PERSIST ACROSS THE COASTAL WATERS THROUGH FRIDAY. DEVELOPING ONSHORE FLOW WILL RESULT IN A MODERATE TO HIGH RISK OF RIP CURRENTS FRIDAY AND SATURDAY. FREEZING TEMPERATURES WILL BE POSSIBLE FRIDAY NIGHT ACROSS PORTIONS OF INLAND LOCATIONS AND A FREEZE WATCH HAS BEEN ISSUED. ANOTHER ROUND OF COLD CONDITIONS WILL BE LIKELY EARLY NEXT WEEK...WITH FREEZING TEMPERATURES MONDAY NIGHT AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 8:03 PM EST | Special Marine Warning | JAX | 87 min | |
| Jan 2, 8:09 PM EST | Special Weather Statement | JAX | Clay, Duval, Putnam, Saint Johns | 51 min |
Nearby
Freeze Warnings in Georgia, 2014Freeze Warnings in Florida, 2014Every freeze warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.